Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 24, 2026, 12:31 AM CST for 25 counties in Missouri; Cherokee County, Crawford County, Kansas. It took effect at Feb 24, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 12:31 AM CST (06:31 UTC)
- In effect from
- Feb 24, 2026, 11:00 AM CST
- Expired
- Feb 24, 2026, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 27 counties
Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS83 KSGF 240631 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1231 AM CST Tue Feb 24 2026 KSZ097-101-MOZ068>071-077>082-088>097-101>105-250100- /O.NEW.KSGF.FW.W.0002.260224T1700Z-260225T0100Z/ Crawford-Cherokee-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk- Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney- Ozark- 1231 AM CST Tue Feb 24 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning which is in effect from 11 AM this morning to 7 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From 11 AM this morning to 7 PM CST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 24 percent. * TEMPERATURES...Up to 63. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
520 WWUS83 KSGF 250057 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 657 PM CST Tue Feb 24 2026 KSZ097-101-MOZ068>071-077>082-088>097-101>105-250200- /O.EXP.KSGF.FW.W.0002.000000T0000Z-260225T0100Z/ Crawford-Cherokee-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk- Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney- Ozark- 657 PM CST Tue Feb 24 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI... Winds will continue to weaken the rest of this evening as humidity values continue to recover this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:28 PM CST, 1 hour 3 minutes earlier. Its key messages:
- Elevated to Significant Fire Weather conditions Tuesday with gusty southwest winds up to 35-45 mph and humidity in the 20-30% range. There is a medium-low 15-40% chance for localized terrain spots to meet Red Flag criteria (<25% RH; >20 mph winds)
- Above average temperatures return Tuesday through the rest of the week. There is a 35-65% chance of rain Wednesday night into Thursday morning.
Area forecast discussion, Feb 23, 11:28 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1128 PM CST Mon Feb 23 2026 .KEY MESSAGES... - Elevated to Significant Fire Weather conditions Tuesday with gusty southwest winds up to 35-45 mph and humidity in the 20-30% range. There is a medium-low 15-40% chance for localized terrain spots to meet Red Flag criteria (<25% RH; >20 mph winds) - Above average temperatures return Tuesday through the rest of the week. There is a 35-65% chance of rain Wednesday night into Thursday morning. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 300 PM CST Mon Feb 23 2026 Current satellite imagery depicts the powerful cyclone of the east coast bringing lots of snow to portions of the northeastern seaboard. As is typical when a storm is brewing off the east coast, the longwave pattern consists of northwesterly flow across our region as the deep trough continues out east with an upstream ridge over the western CONUS. At the apex of the ridge is a 130-150 kt jet over Washington/Idaho/Montana. Directly underneath the inflection point of the trough/ridge is an elongated surface high pressure system stretching from the Hudson Bay down through our area and into east Texas. As the high pressure has been traversing the area, winds have become more light and variable, skies have cleared, and high temperatures today remain on track to be a bit chilly in the 30s. Temperatures to stay chilly for rest of today and tonight: The aforementioned jet streak over the NW CONUS is progged to round the ridge and dive into the north-central Plains tonight into Tuesday morning. Dynamics associated with the jet streak will pivot a deepening surface low across the US/Canada border. Meanwhile, the surface high will depart to the southeast. Our region will the be within the tight surface pressure gradient between the deep surface low and departing surface high. This will initiate stronger southwesterly surface winds and associated warm air advection. As such, lows tonight will be a tad warmer, with lows in the teens toward central and south- central Missouri, and in the middle to upper 20s across extreme southwest Missouri and southeast Kansas. Elevated to Significant Fire Weather conditions Tuesday: Winds are expected to get rather breezy Tuesday as the tight pressure gradient moves across the region. Sustained winds of 15-25 mph with gusts up to 30-40 mph are likely (>80% from NBM/HREF/REFS members). West of Highway 65, winds will be greatest, with gusts actually coming close to Wind Advisory criteria. NBM probabilities of >45 mph are a bit low in the 15-25% range, but all high resolution members are coming in rather hot, with a 50-90% chance of gusts >45 mph during mid-day Tuesday. Therefore, expect frequent wind gusts between 30-40 mph, with infrequent gusts at or just above 45 mph. Despite renewed strong southwesterly winds and associated warm air advection, deeper moisture will be limited and lag behind as the surface high pressure moving southeast keeps much of the moisture locked in the Gulf. As a result, temperatures will climb with only a modest increase in moisture. Highs will reach the middle 50s to middle 60s across the area Tuesday. This will lower relative humidity values into the 20-35% range. RHs are the main uncertainty regarding fire weather concerns. With the jet streak impinging on the area, high cloud cover is expected to overspread the area Tuesday. Depending on the thickness of this cloud cover, high temperatures could struggle to reach 60 F, likely being in the 55-60 F range. This could keep RH values above the 25% threshold, closer to 30-35%. On the other hand, the strong wind gusts could make up for any lowered temperatures, efficiently mixing drier air down to the surface, especially at higher terrain. Therefore, there is potential for Red Flag conditions Tuesday, especially in localized terrain spots such as southerly aspects. The HREF, which includes moist-biased models, only give a 10-20% chance to reach criteria while the dry-biased REFS is more bullish at the 50-70% chance range. The REFS verified better than the HREF for last week's Red Flag Warning, so would anticipate RHs to hover around or below 25%, especially along the higher terrain of the Ozark Plateau and I-44 corridor. Combining the HREF/REFS gives a better 15-40% chance for localized areas to reach Red Flag criteria. Given the localized nature of the potential Red Flag criteria, a Watch/Warning is not expected at this time, but know that the potential is still there. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 300 PM CST Mon Feb 23 2026 Above average temperatures return Tuesday through end of the week: With the jet stream staying north of the area, continued southerly flow will keep temperatures above normal through the end of the week. There will be some variance in just how warm temperatures are (especially Thursday) as a weak cold front and southerly branch of the jet stream dip through the area. In general, though, expect highs ranging from the middle 50s toward central Missouri to the upper 60s along the southern border Wednesday. Highs then range from the lower 50s to the middle 60s across the same areas Thursday. Lows look to be in the upper 30s to upper 40s Wednesday night, and the 30s Thursday night. Global ensembles prog the southern branch of the jet stream to phase back with the northern branch Friday, which will raise heights over our area, allowing for temperatures to warm even more into the weekend. Highs look to be in the mid-60s to mid-70s Friday and Saturday with lows in the mid-30s to mid-40s. 35-65% chance of rain Wednesday night into Thursday morning: The weak cold front mentioned in the section above will bring a 35-65% chance of rain Wednesday night into Thursday morning. With temperatures forecast above 32 F, all precipitation should be in the form of rain. The SREF has a <=10% chance for MUCAPE > 50 J/kg with the Euro ensemble putting a 15-30% chance of MUCAPE >100 J/kg. Therefore, there could be a few rumbles of thunder. But for the most part, thermodynamic profiles should be too weak for any widespread thunder mention. The system is forecast to move through rather quickly, and with only limited moisture, precipitation totals should stay at or below quarter of an inch. Monitoring 30-40% chance for next system, but uncertainty is high: Lots of uncertainty in the pattern then arises Sunday and onward. Ensemble clusters depict a shallow wave developing somewhere over the CONUS, with the shallow troughing staying toward the northern portions, and shallow ridging staying to the southern portions, leaving our area in a rather flat upper-level pattern. With the troughing to the north, a cold front is progged to sag southward. The flattened wave should stall the front somewhere across the central CONUS. Unfortunately, this means our area could be behind or before the cold front Sunday, leading to a massive 25th-75th NBM percentile spread of 41 to 78 F for Springfield. This spread is visualized by a flat histogram, meaning rather than a bimodal setup (either 41 or 78, nothing in between), any temperature between 41 and 78 degrees have a relatively equal chance of occurring. Coinciding with the vast uncertainty in temperatures comes uncertainty in a system and its precipitation types. Given there are still ensemble clusters that disagree in the exact placement of the shallow troughing/ridging, there is only a 30-40% chance of precipitation at this time. If precipitation were to occur, the position of the upper-level pattern and surface cold front will be critical to any potential precipitation types. Based on the clusters, a deeper longwave trough across the northeast CONUS would promote snow chances; A flatter upper-level pattern would support an ice chance; A deeper trough coming in from the northwest CONUS would promote better warm air advection and rain chances; Higher heights out west would promote little to no precipitation. At the moment, the best chance is for mostly rain with 41% of models favoring the warmer scenario. We will continue to monitor the forecast in the coming updates. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1123 PM CST Mon Feb 23 2026 Confidence is high that VFR conditions will prevail through the TAF period with increasing high clouds. Winds at the surface and aloft will increase drastically Tuesday morning with surface winds around 20kts and gusts to 30kts. Low level wind shear is likely across the entire area for most of the day however it should decrease by evening. Surface winds and gusts will also begin to decrease by evening however remaining out of the southwest. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Burchfield
Hazardous weather outlook, Feb 23, 8:01 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 801 PM CST Mon Feb 23 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 801 PM CST Mon Feb 23 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread elevated to significant fire conditions look to occur on Tuesday with warmer temperatures, low humidity and wind gusts up to 35 to 45 mph. The most impacted locations will be along the higher terrain of the Ozark Plateau and I-44 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.